MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, it was noted that the probe unit tip was broken.Additionally, the protector boot under the light guide tube was cut.If additional information is received, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, that the round distal end of the evis exera ii ultrasonic bronchofibervideoscope separated.No patient harm was noted as a result of this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely some external force was added to the distal end, damaging the part and it fell off.The instructions for use have the following statement which can prevent the event: "do not apply shock to the distal end of the insertion section, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.".

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11067280
Report Number8010047-2020-10906
Device Sequence Number14124358
Product Code PSV
UDI-Device Identifier04953170355608
UDI-Public04953170355608
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1